MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.403
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Injury (2348); Not Applicable (3189)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is for a plate/unknown lot.Lot number is unknown.(b)(4).The device was removed from the patient intraoperatively.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a procedure to repair an unknown fibula fracture on (b)(6) 2017.During the procedure, while the surgeon was implanting a 2.7 mm variable angle (va) locking screw, the surgeon was unable to get the screw to lock into the 2.7mm/3.5 mm va fibula plate.The surgeon removed the screw, re-drilled at a different angle, and attempted to implant a new screw.There was a reported delay of 5 minutes while the surgeon re-drilled the hole.Later, the surgeon was again unable to get the new screw to engage with the plate and elected to complete the procedure after implanting only 4 screws.The surgery was completed and no adverse event reported against the patient this complaint involves three (3) devices.Concomitant devices reported: unknown 2.7mm va screws (part #: unknown, lot #: unknown, qty.4).This report is for 1 (one) plate.(b)(4).

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7157584
Report Number2939274-2018-50014
Device Sequence Number10962886
Product Code HRS
UDI-Device Identifier10886982038845
UDI-Public(01)10886982038845(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.403
Device Catalogue Number02.118.403
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight119